6 Side Effects of Too Much Vitamin D

Vitamin D also was known as “sunshine vitamin”. It is called so because it gets produced in the skin when exposed to the sun. It’s a fat soluble vitamin. Its two forms are Vitamin-D2 and Vitamin-D3. Benefits of Vitamin -D are never ending. Studies have shown a direct link between lower levels of vitamin D and an increased risk of cancer, with the greater risk for colorectal cancer.

Also, Patients with low vitamin D in their body (<15 mg/mL) have a 60% higher risk of heart diseases than those with a higher level. More level of Vitamin-D in your body, more the improvement in depression problems. Obesity has also a direct link with the concentration of Vitamin-D found in your body.

The main reason for the disability in the elderly population is a disease called “Parkinson’s disease”. An adequate intake of Vitamin-d can lower the cause.  There are countless benefits of Vitamin-D in your body. It can be achieved either by exposing your bare skin to the sun or by Vitamin-D supplements. But having too high much concentration of Vitamin-D in your body can also prove to be a risk. It can give rise to too many side-effects like:

1. Hypervitaminosis D

It is an uncommon but a serious condition if occurred. It arises due to excess intake of Vitamin-D. Mainly because of Vitamin-D supplements as it causes a high level of calcium in the blood leading to bone loss, high blood pressure, kidney damage and can affect tissues and bones.

The doctor will advise lowering the intake of Vitamin-D supplements. Also to lower the amount of calcium in your daily diet.

2. Stomach pain and Constipation

The common digestive problems or the symptoms being faced are stomach pain, constipation, and diarrhea due to a high level of vitamin-D. These can vary from person to person even if you are taking the same level of Vitamin-D supplements. One person may experience an increase in blood level in their body with some symptoms and the other person without any symptom.

These symptoms can be minimized when you stop taking the supplements.

3. Nausea, Vomiting, Poor Appetite

All the problems or the side effects are because of excess calcium in the blood. These can be nausea, vomiting and poor appetite. These symptoms act differently in everybody’s body. One may suffer from nausea other from vomiting and poor appetite.

4. Kidney failure

The side effect of an excess of Vitamin-D is kidney failure which is risky of course. It can be caused in the body with healthy kidneys or bodies already suffering from some kidney disease. It may lead to kidney stones.

5. Bone loss 

Too much Vitamin-D can create high levels of calcium in the blood. This can directly affect your bones, tissues and other organs. So, to avoid this you need to stop the intake of Vitamin-D supplements and you may take Vitamin K2 supplements instead. Vitamin K2 keeps calcium out of the blood and in the bones. Take food which is rich in this vitamin.

6. Hair loss

Other health problems apart from the ones mentioned above also include hair loss. Again it is because of the same reason. But it can be caused once you started taking a slightly high level of Vitamin-D.

So, you need to see what amount of Supplements you should take to avoid all the problems.

Leave a Reply

Your email address will not be published. Required fields are marked *